Advanced Search
MyIDEAS: Login to save this article or follow this journal

Optimal Policy in OG Models

Contents:

Author Info

  • Ghiglino, Christian
  • Tvede, Mich

Abstract

In the present paper general stationary overlapping generations economies with many commodities in every period and many different consumers in every generation are considered. A government maximizes an utilitarian social welfare function, that is the sum of weighted averages of utilities for generations, through fiscal policy, i.e. monetary transfers and taxes. Both situations with and without time discounting are considered. It is shown that if the discount factor is sufficiently close to one then the optimal policy stabilizes the economy, i.e. the equilibrium path has the turnpike property. Moreover the fiscal policy is shown to be time-consistent.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6WJ3-45FCBV9-34/2/9615d143baaa7029bb32f47ecd9d751e
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Economic Theory.

Volume (Year): 90 (2000)
Issue (Month): 1 (January)
Pages: 62-83

as in new window
Handle: RePEc:eee:jetheo:v:90:y:2000:i:1:p:62-83

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622869

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Yano, Makoto, 1985. "Competitive Equilibria on Turnpikes in a McKenzie Economy, II: An Asymptotic Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(3), pages 661-69, October.
  2. Christian Ghiglino & Mich Tvede, 1993. "Endowments, Stability and Fluctuations in OG Models," Research Papers by the Institute of Economics and Econometrics, Geneva School of Economics and Management, University of Geneva 93.04, Institut d'Economie et Econométrie, Université de Genève.
  3. Grandmont, Jean-Michel, 1985. "On Endogenous Competitive Business Cycles," Econometrica, Econometric Society, vol. 53(5), pages 995-1045, September.
  4. Grandmont, Jean-Michel, 1986. "Stabilizing competitive business cycles," Journal of Economic Theory, Elsevier, vol. 40(1), pages 57-76, October.
  5. Bewley, Truman F., 1972. "Existence of equilibria in economies with infinitely many commodities," Journal of Economic Theory, Elsevier, vol. 4(3), pages 514-540, June.
  6. Dutta, P.K., 1991. "What Do Discounted Optima Converge To? A Theory of Discount Rate Asymptotics in Economic Models," RCER Working Papers 264, University of Rochester - Center for Economic Research (RCER).
  7. Dutta, Prajit K., 1991. "What do discounted optima converge to?: A theory of discount rate asymptotics in economic models," Journal of Economic Theory, Elsevier, vol. 55(1), pages 64-94, October.
  8. Makoto Yano, 1998. "On the Dual Stability of a von Neumann Facet and the Inefficacy of Temporary Fiscal Policy," Econometrica, Econometric Society, vol. 66(2), pages 427-452, March.
  9. Balasko, Yves & Cass, David & Shell, Karl, 1980. "Existence of competitive equilibrium in a general overlapping-generations model," Journal of Economic Theory, Elsevier, vol. 23(3), pages 307-322, December.
  10. Benhabib, Jess & Day, Richard H., 1982. "A characterization of erratic dynamics in, the overlapping generations model," Journal of Economic Dynamics and Control, Elsevier, vol. 4(1), pages 37-55, November.
  11. Calvo, Guillermo A & Obstfeld, Maurice, 1988. "Optimal Time-Consistent Fiscal Policy with Finite Lifetimes," Econometrica, Econometric Society, vol. 56(2), pages 411-32, March.
  12. Yano, Makoto, 1984. "Competitive Equilibria on Turnpikes in a McKenzie Economy, I: A Neighborhood Turnpike Theorem," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 25(3), pages 695-717, October.
  13. Reichlin, Pietro, 1986. "Equilibrium cycles in an overlapping generations economy with production," Journal of Economic Theory, Elsevier, vol. 40(1), pages 89-102, October.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. John Creedy & Shuyun May Li & Solmaz Moslehi, 2009. "Inequality Aversion and the Optimal Composition of Government Expenditure," Department of Economics - Working Papers Series 1086, The University of Melbourne.
  2. Andres Erosa & Martin Gervais, 2000. "Optimal taxation in life-cycle economies," Working Paper 00-02, Federal Reserve Bank of Richmond.
  3. John Creedy & Shuyun May Li & Solmaz Moslehi, 2009. "The Composition of Government Expenditure in an Overlapping Generations Model," Department of Economics - Working Papers Series 1064, The University of Melbourne.
  4. Erkki Koskela & Mikko Puhakka, 2003. "Stabilizing Competitive Cycles with Distortionary Taxation," CESifo Working Paper Series 947, CESifo Group Munich.
  5. Jean-Michel Courtault & Bertrand Crettez & Naïla Hayek, 2005. "Allais's Trading Process And The Dynamic Evolution of an OLG Markets Economy," Post-Print halshs-00448184, HAL.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:90:y:2000:i:1:p:62-83. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.